We will use your email address only for sending you newsletters. Please see our Privacy Notice for details of your data protection rights.
Coronavirus has now spread to more than 36 million people around the globe, of which more than one million people have died. According to recent research some painkillers may aggravate the deadly infection and therefore people have been advised about which medications to take. So can you still take cold and flu tablets?
Coronavirus has seen several countries around the world descend into states of panic, with lockdowns, travel bans and curfews being put into effect.
Coronavirus cases around the world are growing daily, with the British Prime Minister Boris Johnson claiming the number of cases could double every five to six days if nothing is undertaken to curb the spread of the killer virus.
Britons have been advised to undertake social distancing measures, avoid non-essential social contact, large gatherings and unnecessary travel.
To safeguard higher risk grounds, Mr Johnson has called on Britons to work from where possible and to self-isolate for 14 days as a household if any member of the family experiences coronavirus symptoms.
Coronavirus is an illness which hit the UK earlier this year and typically affects your lungs and airways.
Anyone who has a high temperature or a new and continuous cough is now required to stay at home for 14 days.
However, some people can experience more severe symptoms, such as pneumonia and even organ failure.
The Government asks anyone experiencing symptoms to remain at home and to not seek advice unless symptoms worsens.
Can you take ibuprofen for coronavirus?
Anti-inflammatory drugs can “dampen down the immune system, which may slow the recovery process” claims one UK virologist.
French health minister Olivier Veran – a qualified neurologist – has warned ibuprofen and other medicines known as Non-Steroidal Anti-Inflammatory Drugs (NSAIDs) could make things worse.
On Twitter, he wrote: “Taking anti-inflammatory drugs (ibuprofen, cortisone, etc.) may be a factor in worsening the infection.
“If you have a fever, take paracetamol. If you are already on anti-inflammatory drugs or if in doubt, ask your doctor for advice.”
Coronavirus flights: Ryanair issues urgent warning to Spain customers [INSIGHT]
Coronavirus: Health experts warn to stay away from this diet [EXPLAINER]
Coronavirus POLL: NO lockdown for the over 70s – ‘You can’t force us!’ [POLL]
A virologist at the University of Reading said anti-inflammatory drugs can “dampen” the immune system and subsequently slow recovery.
Currently the NHS advice for coronavirus treatment reads: “There is currently no specific treatment for coronavirus.
“Antibiotics do not help, as they do not work against viruses.
“Treatment aims to relieve the symptoms while your body fights the illness.
“You’ll need to stay in isolation, away from other people, until you have recovered.”
Other people have said paracetamol is better for people with symptoms of the virus.
Dr Tom Wingfield, senior lecturer and consultant physician at the Liverpool School of Tropical Medicine, said paracetamol was “preferred” because it is less likely to cause side effects.
He told Sky News: “Side effects associated with NSAIDs such as ibuprofen, especially if taken regularly for a prolonged period, are stomach irritation and stress on the kidneys, which can be more severe in people who already have stomach or kidney issues.
“It is not clear from the French minister’s comments whether the advice given is generic ‘good practice’ guidance or specifically related to data emerging from cases of COVID-19, but this might become clear in due course.”
Can you take cold and flu tablets?
Cold and flu tablets do not cure colds, but there is some evidence that a combination of these tablets can provide some relief.
Cold and flu tablets contain decongestants, pain killers, antihistamines and cough suppressants.
Typically, the most common pain reliever contained in cold and flu medication is paracetamol which helps to ease muscle aches and pains, as well as joint pain, headaches, back pain and period pain.
Source: Read Full Article